I’ve just got a little dust in my eye

Sometimes I think that nothing in the world will make me feel okay.  What is it even like to feel “okay?” Did I used to be okay?  I don’t  think so.  I don’t know if I’ve ever felt okay.  I know I’ve felt better, as the side effects of the medication I switched onto have been wreaking havoc on me.  I’ve felt worse as well.  So I guess I’m somewhere in the middle.

It’s a strange thought to think about how medication affects your brain.  I am literally altering my brain chemistry in a completely aware state in order for me to find the right “chemical” to feel okay.  Synapses are firing and chemical compounds are moving.  They are all coming together and making me feel like hell.

 

So far this new medication is causing the following:

-dry mouth

-nausea

-abdominal pain

-drowsiness

-sleeplessness (figure THAT out when combined with drowsiness!  I don’t get it either!)

-cramping

-headaches

-confusion

-rapid heartbeat

-ringing in ears

It’s sort of like swinging from one side of a pendulum to another.  i would really rather take the awful things I am feeling right now as side effects over the emotional strain from no medication.  That and wanting to smack people constantly for doing trivial things.  Like maybe getting in the way when I want to reach a book, or standing too close to me in a lineup, or bobbing their leg when they sit.  I can’t tell you what it feels like to watch people do meaningless, every day things that bother me and not be able to handle it.  I don’t really know what that feels like anymore.  It’s sort of replaced with “common side effects of your friendly neighborhood medication!”

I’m basically hoping that this new medication will just ease off on the side effects so that I can feel like I am not dying of some terminal illness, and so I don’t have to keep complaining to Steve about how gut-wrenching my stomach feels, and could he PLEAAAASE get me a glass of water so I don’t heave?  

A completely new an very intense reaction to this new stuff is that I feel like I am going to absolutely lose my shit crying whenever I see the SLIGHTEST bit of niceness ANYWHERE.  TV, books, BABIES.  That’s the part that freaks me out about being medicated.  I mean, I cry at nice things already, but I am talking about things that are maybe SORT OF nice that I suddenly can’t bare to not shed a tear of PURE JOY at.  Take for instance some dumb American Express or Visa ad I keep seeing during the Olympics on tv.  It’s got a little girl who loves penguins, so her mom gets her a penguin stuffy, and then some shoes that are black and white, and then all this other consumer crap, and then the mom uses the points to fly the family to some zoo where you can pet the penguins.  Cut to the little girl in the enclosure petting a penguin and waving at her mom.  Cut to me on the couch bawling as if I just saw a ridiculously wonderful episode of Extreme Home Makeover.  And that’s just a CREDIT CARD AD.  I am pretty sure I was close to bawling yesterday when I saw a baby outside the movie theatre I was at who was looking particularly hyper, and yet adorable.  Cut to me again wanting to bawl my eyes out because “BABIES ARE MIRACLES!!!  THEY BRING SUCH JOY TO THE WORLD! WAAAAAAAAH!”

The whole time I want to cry, the rational part of me is like, “HOLY SHIT, CALM DOWN!  WE’RE OUT OF CONTROL WITH JOYOUS EMOTIONS!  REIGN HER IN!”

I mean, I could have a worse side effect (and I do…have SEVERAL), so crying with joy isn’t so bad.  It’s now become somewhat of a comedy act at home.   What on earth will I cry with joy to today?  Babies?  Weddings?  OH MY GOODNESS Zelda just pooped and it makes me SO SO HAPPY I COULD CRY.  HER DIGESTION IS SO REGULAR AND WONDERFUL!  SHE IS REALLY GETTING THE RIGHT AMOUNTS OF VITAMINS AND MINERALS!  

I should just go read the news to calm down.  Even writing this makes me want to cry, hahaha!  I’m just thinking, “I LIKE WRITING SO MUCH!  WRITING IS SO GREAT!” WAAAAH!  BLOGS ARE SO NICE!  Good grief.

Advertisements

7 Responses to “I’ve just got a little dust in my eye”


  1. 1 Christine August 11, 2008 at 11:56 pm

    I’m a leg bobber. Please don’t hate me.

    Seiously though, I hope you get everything figured out eventually so you can feel better.

    Did you get checked for vitamin and mineral deficiencies already?

  2. 2 Goodboy Norman Featherstone August 12, 2008 at 6:47 am

    I am so sorry you are having such a terrible time. I guess you need to keep trying different meds. I KNOW there is one out there that is going to work for you!! I’m keeping my fingers crossed that you find it SOON!

  3. 3 Nevis August 12, 2008 at 10:03 am

    The funny thing is that if you’d just presented those symptoms…I would inquire if it’s possible that you are pregnant?

    But, I really hope you get your meds straightened out soon. I have epilepsy and I know what a pain it is to have your meds all up confusion.

  4. 4 doozy August 12, 2008 at 10:50 am

    Nope, no babies for me, and I can tell you that for a fact around this time of the month!

    Maybe I am building some kind of robot chemical baby in my body? That’s sort of what it feels like! Or maybe I swallowed some of those novelty chattering teeth?

    The pharmacy and a few websites describe “abdominal pain” as a big symptom, so it’s normal that I feel an awful wrenching in my abdomen.

    Why can’t medicine have awesome reactions, like say, “feeling totally awesome.” or “the ability to temporarily fly.”

  5. 5 Lorkeet August 12, 2008 at 2:55 pm

    You make me laugh. I’m 30 weeks pregnant and I’m not even acting THAT emotional! I do, however, have general annoyance disorder, but that’s my personality and nothing to do with meds or being pregnant. Stupid, inconsiderate, annoying people make me want to start punching throats. Just today I was buying some vitamins and after the transaction was through I promptly said that I now wanted to return them because the sales bitch didn’t greet me, look at me or even thank me! Nuh-uh. There will be no treating me like that and not getting called on it. Call me the self-appointed politeness police.

    Too bad about the horrible side effects you are experiencing. Are you on Cipralex? Cause that one is suppose to be easier on the side effects. Better than Celexa. How long have these side effects been going on? They shouldn’t be lasting more than 4 weeks. Otherwise get off ’em and onto something else – STAT!

  6. 6 Jess & Clover August 12, 2008 at 5:11 pm

    Aww… sorry to hear about all those awful side effects. I hope you are feeling much better soon and that those effects go away!
    You are really hilarious – that is a super cute commercial., I like it too!

  7. 7 Something About Her August 13, 2008 at 6:34 am

    I can totally relate to how you’re feeling. Hang in there – the side effects do get better. Although, if they last for too long, it might be a sign that a different med is needed. It’s a lot of trial and error to find the right med, but you’ll feel so much better when you do. (((((hugs)))))


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




August 2008
S M T W T F S
« Jul   Sep »
 12
3456789
10111213141516
17181920212223
24252627282930
31  
LOOKBOOK.nu: collective fashion consciousness.

Twitter


%d bloggers like this: